Alert archive / Alabama / Small Craft Advisories in 2016

Small Craft Advisory 38, NWS Mobile, AL

May 17, 2016

NWS Mobile, AL issued this small craft advisory at May 17, 2016, 5:14 AM CDT. It took effect at May 17, 2016, 7:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
May 17, 2016, 5:14 AM CDT (10:14 UTC)
In effect from
May 17, 2016, 7:00 AM CDT
Expired
May 17, 2016, 10:44 AM CDT
In force
4 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

030 
WHUS74 KMOB 171014
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
514 AM CDT TUE MAY 17 2016

...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF WATERS OF ALABAMA
AND NORTHWEST FLORIDA INCLUDING THE LOWER END OF MOBILE BAY AND THE
MISSISSIPPI SOUND EAST OF PASCAGOULA THROUGH THIS AFTERNOON...

.A DEVELOPING AREA OF LOW PRESSURE WILL TRACK EAST ACROSS THE MARINE 
AREA TODAY. WINDS AND SEAS WILL BUILD AHEAD OF THIS SYSTEM THROUGH
THIS AFTERNOON.

GMZ631-632-650-655-670-675-171815-
/O.NEW.KMOB.SC.Y.0038.160517T1200Z-160517T2300Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
514 AM CDT TUE MAY 17 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

* WINDS...INCREASING TO 20 TO 25 KNOTS. 

* WAVES/SEAS...BUILDING TO 4 TO 6 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
413 
WHUS74 KMOB 171544
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1044 AM CDT TUE MAY 17 2016

...SMALL CRAFT ADVISORY FOR ALABAMA AND FLORIDA COASTAL WATERS
CANCELLED...

.WINDS AND SEAS REMAIN BELOW ADVISORY LEVELS.

GMZ631-632-650-655-670-675-171645-
/O.CAN.KMOB.SC.Y.0038.000000T0000Z-160517T2300Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1044 AM CDT TUE MAY 17 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND SEAS REMAIN BELOW ADVISORY LEVELS.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at May 17, 12:04 AM CDT, 5 hours 10 minutes earlier.

Area forecast discussion, May 17, 12:04 AM CDT, 5 hours 10 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1204 AM CDT TUE MAY 17 2016

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
06Z issuance...VFR conditions currently prevail but conditions are
expected to gradually deteriorate tonight with ceilings dropping down
to MVFR by morning with periods of IFR expected by late morning
through early afternoon. Scattered showers expected to move in by
early morning becoming widespread with scattered thunderstorms by
late morning...early afternoon especially over coastal counties. /08

&&

.PREV DISCUSSION... /issued 1054 PM CDT MON MAY 16 2016/

DISCUSSION...See updated information for land areas below.

UPDATE...Updated afternoon forecast package to bump POPs up a little
overnight. Not expecting much though in the way of measurable
rainfall with generally little more than a few hundredths of an inch
anticipated. Shower activity still expected to increase in coverage
and intensity Tuesday though expect most TSTM activity to be more focused
over the coastal counties. /08

PREV DISCUSSION... /issued 655 PM CDT MON MAY 16 2016/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
00Z issuance...VFR conditions expected to prevail throughout the
night...could possibly see occasional MVFR after midnight.
Widespread MVFR ceilings expected to spread across the flying area
tomorrow morning with patchy IFR associated with the heavier showers
and thunderstorms impacting the region from early morning through the
afternoon. /08

PREV DISCUSSION... /issued 400 PM CDT MON MAY 16 2016/

NEAR TERM /Now Through Tuesday/...Shortwave energy moves from over
the Sabine River to over the Lower Mississippi River tonight, and
with southerly flow increasing moisture levels over the area, rain
will begin to move over the fa tonight. Isentropic upglide shra and a
few tsra expected Tuesday over mainly the land portion of the fa as a
stationary surface boundary forms along the coast. Guidance is in
pretty good agreement with this energy beginning to move east of the
fa Tuesday afternoon, though the NAM is advertising a weak trailing
shortwave (thus hanging on to the rain longer then the
GFS/ECMWF/Canadian). Went with the three medium range models, so am
expecting rain to begin to east middle to late afternoon. For temps
tonight, with increasing cloudiness and southerly flow, overnight
temps at or above seasonal expected. This means low 60s north...to
upper 60s south. For Tuesday, with overcast skies and rain coverage
hampering any daytime heating, am having a hard time seeing daytime
temps getting out of the 70s. /16

SHORT TERM /Tuesday Night Through Thursday Night/...The upper low
pressure area over the Southern California/Western Arizona border
will slowly lift northeast over the central plains by late Thursday
night. With adequate moisture in place across the region, decreasing
stability, and numerous upper level shortwaves and perturbations
moving eastward in the upper flow, kept scattered showers and
thunderstorms in the forecast for Tuesday night and Wednesday. A
chance of strong to marginal severe thunderstorms may occur both
Wednesday and Thursday afternoons as ML Capes are forecast to range
between 1000 and 1500 J/KG. However, the Bulk Shear values remain
between 20 to 30 Kts, and low level wind shear remains virtually non-
existent. So the primary threat with any strong to marginal severe
thunderstorms that develop on Wednesday and Thursday will be large
hail and gusty surface winds to 40 mph. Widespread rainfall amounts
through the short term will range from six-tenth to 1.1 inches, with
localized higher amounts near 2 inches.

Low temperatures both Tuesday and Wednesday nights will be in the
mid to upper 60s, with lower 70s at the beaches. High temperatures
Wednesday and Thursday will be in the low to mid 80s. /22

LONG TERM /Friday Through Monday/...An unsettled weather pattern
will continue across our forecast area through the end of the week. A
very moist west-southwest wind flow pattern aloft will remain in
place across the forecast area the late in the week, with a series
of upper level shortwaves and impulses continuing to traverse the
region. However it is difficult to pin down exactly when the upper
disturbances will occur at this time. In addition, it still appears a
weak surface boundary will be wavering north and south over the
forecast area during this time, which will provide additional focus
for convective development. The best chance of rain is expected on
Friday, with likely showers and thunderstorms for the entire
forecast area. The severe weather threat currently looks to be low
given an overall weakly sheared environment, but locally heavy
rainfall could become a concern late in the week given the abundant
deep layer moisture/high precipitable water airmass that will remain
entrenched across the region. The precipitation is forecast to taper
off from west to east throughout the day Saturday as the upper trough
finally moves east of the region, followed by dry conditions Sunday
and Monday as high pressure builds over the southeast. Little change
in daily temperatures through the extended period with highs each day
mostly in the lower to mid 80s, with overnight lows in the mid 60s to
lower 70s. /22

MARINE...With a surface ridge stretching west over the northern Gulf
Coast, a general southeast flow is expected through the period.
Passing shortwave energy tonight through Tuesday will bring more
easterly winds to near-shore and protected waters later tonight into
Tuesday night. By Wednesday...southeast to southerly flow will
return, and last into the coming weekend. /16

&&

.MOB Watches/Warnings/Advisories...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, May 16, 5:30 AM CDT, 23 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
530 AM CDT MON MAY 16 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-171030-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
530 AM CDT MON MAY 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SUNDAY.

GMZ630>635-650-655-670-675-171030-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
530 AM CDT MON MAY 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 5:07 PM CDTAreal Flood AdvisoryMOBBaldwin, Conecuh, Covington, Escambia3 hr
May 17, 5:18 PM CDTSpecial Weather StatementMOBEscambia42 min
May 17, 6:40 PM CDTFlash Flood WarningMOBEscambia3 hr
May 17, 1:49 PM CDTSpecial Weather StatementMOBStone41 min

Nearby

Small Craft Advisories in Alabama, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.